Get your Health question answered in 3 easy steps

176 Doctors Online
Owl Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes periods every ten days when suffering from PCOS?

DOCTOR OF THE MONTH - Mar 2013
Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5999 Questions
Question
hi so I have pcos and I'm 18 but for about a month now I have been getting my period 10days and now I'm on my 3 time. 6-13,22-28 and not it's just started again. my doctor said not to worry but they are really crap drs should I be concerned
Sat, 23 Aug 2014 in Women's Health
 
 
Answered by Dr. Aarti Abraham 19 minutes later
Brief Answer:
PLEASE ELABORATE ON QUERY

Detailed Answer:
Hello
Thanks for writing to us with your health concern.
Can you please elaborate your query ?
What do you mean by getting your period ' 10 days ' ?
Also, the dates also, please clarify them..
I would then be glad to assist you.
In PCOS, often irregular cycles are the norm
Looking forward to hearing from you.
Take care.
Above answer was peer-reviewed by
 
Follow-up: What causes periods every ten days when suffering from PCOS? 35 minutes later
well they have been 10 days apart so I will have my period for 7 days then I will have a 10 day break and then get them again.
does that make sense sorry I don't really know how to word it the right way.
I want to know should I be worried that I keep getting so often because my cycle has been regular for months and this month it's all over the place.
 
 
Answered by Dr. Aarti Abraham 47 minutes later
Brief Answer:
IRREGULAR BLEEDING IS COMMON, RELAX.

Detailed Answer:
Okay I understood it now.
THis month you had it on the 6th, then again on the 22nd, and then again now, am I right ?
With PCOS cycles are often irregular.
How have you been diagnosed as PCOS ?
Has the following workup been done - internal exam, pelvic scan, hormonal levels ( FSH, LH, TSH, Prolactin, OGTT, DHEAS, Free testosterone, Lipid profile ) ?
What is your weight and height ?
What medication are you taking for PCOS ?
Often in PCOS, there is hormonal imbalance, so the lining of the uterus builds up and sheds irregularly, so there maybe delayed and irregular cycles followed by irregular spotting and bleeding like you are experiencing every few days.
You should lose weight if overweight.
ALso, taking Metformin and cyclical progesterone therapy will help you.
Do not worry, relax, irregular cycles are common in PCOS.
Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Lab Tests

The user accepted the expert's answer

Ask an OBGYN